The degenerative changes noted on your post indicate that there is evidence of intervertebral disc dessication (drying) that has resulted in a loss of height between the
L5-S1 vertebrae. The annular disc bulge is contributing to probable irritation and compression of the corresponding nerve root.
The presence of the Tavlov and synovial cysts are probably not the major source of your symptoms and are as noted "incidental" findings. They generally would not require any specific treatment.
The epidural injection should hopefully provide some relief of your symptoms, but keep in mind total pain relief may not be achieved after the initial injection. It may take a series of three injections to achieve optimal results.
The facet joints are the "hinges" between the vertebrae and may require more specific treatment to the facet joints (another type of injection)
When is your epidural scheduled?
Are you having any other treatment such as physical therapy, meds?
Keep us informed of your status and we will assist you through this process as much as possible.
Best wishes ----
Tavlov and synovial cysts are serious yet benign growths that can cause severe pain and sciatic problems if they are impinging on a nerve, I would suggest you get that steroid shot if you are experiencing any pain or sciatic nerve symptoms before permanent nerve damage occurs. If the epidural doesn't help your symptoms you will need surgery to remove them.
I've researched synovial cysts because I have one too and it's totally ruined my life, causing excruciating back pain, numbness, tingling sciatic leg and foot pain. Hopefully my epidural will ease my pain too.
READ THIS ARTICLE...
All the best & keep us updated on how your doing now.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.